MAUDE Adverse Event Report: COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18629
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the user opened the package and found out the tip of wire guide wear.The user changed to another of the same device to complete the procedure.Additional information received on 10-dec-2018.The procedure being performed was an ureteroscopic holmium laser lithotripsy.There were no adverse effects to the patient.The procedure was completed and the patient was discharged.According to the instructions for use (ifu) that accompanies this device: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.The customer returned the complaint device in a damaged condition for investigation.A physical examination of the device showed that the polymer jacket separated into two pieces, with the distal segment being 2.4cm long and the proximal segment being 142.7cm long.These two segments are connected by elongated coil.Some mandril wire is protruding from the distal end of the proximal segment.The jacket at this end appears to be out of round, possibly due to being cut.The distal segment was cut to examine the coils and solder, and it revealed that the mandril internally separated from the distal tip solder.Supplier investigation: the polymer jacket material was sent to the supplier for further investigation of this occurrence.The supplier reviewed the lot record and found no non-conformances.The tensile data of the lot was also found to be consistent with historical data.The supplier concluded that the main cause of failure does not appear to be manufacturing-related since the product typically exhibits 400 ¿ 500% elongation prior to failure, and the complaint device does not appear to show any jacket elongation.A review of complaint history revealed there have been no other complaints received on the complaint device lot number ns9153657.A review of the device history records for lot ns9153657 showed no related non-conformances.Related subassembly lot sa9053996 also showed no non-conformances.Subassembly lot ns8906929 showed three related non-conformances: one device was scrapped because the mandril was not caught in the distal solder.Three devices were scrapped for jacket surface damage.Ten devices were scrapped for a broken solder.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as outer diameter gauging, visual inspection for surface damage, and tensile checks for solder security.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.A definitive conclusion could not be determined.It appears that the mandril separated from the distal tip solder, followed by elongation of the coil and fracturing of the polymer jacket.It is possible that damage during shipping/transportation caused or contributed to the damage, as the distal tip slightly protrudes from the wire guide holder.It is also possible that the customer inadvertently caused this damage when withdrawing the wire guide from the holder, since the device broke in the area where the wire guide would have been handled during withdrawal from the holder.A manufacturing cause of failure is not suspected since this product undergoes numerous checks which detect this failure mode such as visual inspection for surface damage, and tensile checks for solder security.Considering this information, a definitive conclusion cannot be established.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER NIMBLE HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8151752
Report Number1820334-2018-03681
Device Sequence Number16550587
Product Code OCY
UDI-Device Identifier00827002186293
UDI-Public(01)00827002186293(17)210911(10)NS9153657
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberG18629
Device Catalogue NumberRFSPC-035145-0-I-AQ
Device Lot NumberNS9153657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight51